MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-08
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with 80% stenosis.The 5.0x8mm nc trek balloon dilatation catheter (bdc) was inflated twice at 12 atmospheres (atms) but could not be fully deflated.Force was applied in an attempt to return the balloon catheter to the guiding catheter and the balloon shaft separated into 3 pieces.Eventually the catheter was removed together with the entire system and the guiding catheter.Nothing remains in the patient.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 2017 - excessive force.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device and separation appear to be related to user error/operational context.In this case, it is likely that the combination of the instructions for use (ifu) deviation and the clinical situation contributed to the reported difficulty removing the device and separation.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, a conclusive cause for the reported deflation issue could not be determined since the device was not returned for analysis.Additionally, it is likely that the reported deflation issue contributed to the resistance met during removal since the balloon would not fully deflate and upon further manipulation and excessive force, the device ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: d9 - device available for evaluation updated from yes to no.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22591227
Report Number2024168-2025-07703
Device Sequence Number9154437
Product Code LOX
UDI-Device Identifier08717648152139
UDI-Public(01)08717648152139(17)251231(10)30121G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number1012455-08
Device Catalogue Number1012455-08
Device Lot Number30121G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown